Alert archive / Arizona / Wind Advisories in 2019
Wind Advisory 23, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Nov 26, 2019, 9:59 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Nov 27, 2019, 9:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2019, 9:59 AM MST (16:59 UTC)
- In effect from
- Nov 27, 2019, 9:00 AM MST
- Expired
- Nov 27, 2019, 7:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 5.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- -181 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
197 WWUS75 KFGZ 261659 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 959 AM MST Tue Nov 26 2019 AZZ004-006-007-012>017-271200- /O.NEW.KFGZ.WI.Y.0023.191127T1600Z-191128T0200Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Including the cities of Jacob Lake, Fredonia, Grand Canyon Village, Supai, North Rim, Valle, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, and Pinetop 959 AM MST Tue Nov 26 2019 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM MST WEDNESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Much of Coconino, southern Navajo, and southern Apache counties. This includes the Grand Canyon, Flagstaff, Heber, Winslow, Show Low, Alpine, Greer, Springerville. * WHEN...From 9 AM to 7 PM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
3 follow-up statements
984 WWUS75 KFGZ 271018 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 318 AM MST Wed Nov 27 2019 AZZ004-006-007-012>017-280200- /O.CON.KFGZ.WI.Y.0023.191127T1600Z-191128T0200Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Including the cities of Jacob Lake, Fredonia, Grand Canyon Village, Supai, North Rim, Valle, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, and Pinetop 318 AM MST Wed Nov 27 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Much of Coconino, southern Navajo, and southern Apache counties. This includes the Grand Canyon, Flagstaff, Heber, Winslow, Show Low, Alpine, Greer, Springerville. * WHEN...From 9 AM this morning to 7 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
964 WWUS75 KFGZ 272046 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 146 PM MST Wed Nov 27 2019 AZZ004-006-007-012>017-280200- /O.CON.KFGZ.WI.Y.0023.000000T0000Z-191128T0200Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Including the cities of Jacob Lake, Fredonia, Grand Canyon Village, Supai, North Rim, Valle, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, and Pinetop 146 PM MST Wed Nov 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Much of Coconino, southern Navajo, and southern Apache counties. This includes the Grand Canyon, Flagstaff, Heber, Winslow, Show Low, Alpine, Greer, Springerville. * WHEN...Until 7 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
993 WWUS75 KFGZ 280159 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 659 PM MST Wed Nov 27 2019 AZZ004-006-007-012>017-280300- /O.EXP.KFGZ.WI.Y.0023.000000T0000Z-191128T0200Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Including the cities of Jacob Lake, Fredonia, Grand Canyon Village, Supai, North Rim, Valle, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, and Pinetop 659 PM MST Wed Nov 27 2019 ...WIND ADVISORY EXPIRED AT 7 PM MST THIS EVENING... Winds have decreased across the advisory area this evening and the Wind Advisory has expired. Here are some of the peak wind gusts around the area today (MPH): Two Guns: 55 Springerville Apt: 54 Show Low Apt: 48 Taylor Apt: 47 Winslow Apt: 44 Limestone Canyon: 40 Flagstaff Apt: 39 $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Nov 26, 3:58 AM MST, 6 hours 1 minute earlier.
Area forecast discussion, Nov 26, 3:58 AM MST, 6 hours 1 minute before
Area Forecast Discussion National Weather Service Flagstaff AZ 358 AM MST Tue Nov 26 2019 .SYNOPSIS...Chilly and dry weather is on the way through Wednesday morning. A major winter storm will impact the region late Wednesday through early Saturday. Significant travel disruptions are anticipated through the Thanksgiving holiday. Dry and cold conditions expected after the storm departs this weekend. && .DISCUSSION...Short term (through Wednesday afternoon)...Current satellite and surface observations indicate this evening's cold front has swept across northern Arizona and is currently brushing the White Mountains. Radar shows a few lingering snow showers there. This front will completely exit the area over the next couple of hours, leaving behind a dry and cold air mass. As a result, expect a round of noticeable cooler conditions today, with high temperatures around 10 to 15 degrees lower than yesterday. On Wednesday, southwest wind speeds increase with the approach of the next winter weather system. Wind gusts in excess of 40 mph are possible, with the strongest winds forecast along northeast of higher terrain features. This includes, but is not limited to, areas near the Grand Canyon, Flagstaff, Heber-Overgaard and Show Low. Long term (Wednesday evening through Monday)...Little has changed in regards to the major winter storm that will impact the region late Wednesday through early Saturday. Winter Storm Watches remain in effect. Travel conditions continue to look difficult to impossible Thanksgiving Day into Friday. Please do not travel unless you absolutely have to. Model guidance remains in generally good agreement on the overall evolution of the storm. The onset of light precipitation looks to be Wednesday night, with coverage and intensity increasing on Thanksgiving Day into early Friday. Thermal profiles continue to support a snow level of 6000-7000 feet at the onset of the storm, with a more rapid drop in snow levels as a strong cold front crosses the state from west to east late Thursday night into Friday. By the evening hours on Friday, snow levels are expected to be as low as 3000-4000 feet across the entire area. Gusty south to southwest winds of 35-45 mph along and ahead of the cold front will further complicate travel conditions due to blowing and drifting snow. Snowfall amounts remain largely unchanged, with 1-2+ feet above 5500-6000 feet, and 2-10 inches from 3500-5500 feet. The snow accumulation at the lower elevations will occur on Friday as snow levels drop. Some low elevation flooding is possible south of Mogollon Rim in Yavapai and Gila counties on Thursday, but widespread issues are not anticipated. Lingering snow shower activity will quickly come to an end early Saturday. Temperatures will gradually warm over the weekend and into early next week, returning to near normal daytime highs on Monday. && .AVIATION...For the 12Z package...MVFR ceilings and visibilities in snow showers are possible over higher terrain west of a line from Show Low to the Four Corners through 15Z. By 18Z, expect VFR conditions areawide, with sustained wind speeds generally 10 knots or less. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...For today, expect a round of dry and cold weather, with generally light winds. Daytime ventilation rates will be marginal to fair across much of Yavapai, Coconino and Gila Counties. Strong southwest winds will develop Wednesday ahead of an approaching winter weather system. Some showers may develop as early as Wednesday afternoon and evening. Thursday through Saturday...A major winter storm is forecast to bring gusty winds and periods of heavy snowfall on Thursday and Friday. Chances for showers decrease on Saturday. && .FGZ WATCHES/WARNINGS/ADVISORIES...Winter Storm Watch from Thursday morning through Friday evening FOR AZZ004-006>008-015-016-037-038. Wind Advisory until 5 AM MST early this morning FOR AZZ011>014- 016-017-040. Winter Storm Watch from Thursday evening through Friday evening FOR AZZ017-018. && SHORT TERM...RR LONG TERM...TPS AVIATION...RR FIRE WEATHER...RR For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.